Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 57, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jul 8, 2024, 12:13 PM CDT for Jasper County, Newton County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2024, 12:13 PM CDT (17:13 UTC)
- Expired
- Jul 8, 2024, 12:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Jasper County, TX, Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 10:00 AM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.4
The text
As transmitted.
780
WFUS54 KLCH 081713
TORLCH
TXC241-351-081730-
/O.NEW.KLCH.TO.W.0057.240708T1713Z-240708T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1213 PM CDT Mon Jul 8 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
West central Newton County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 1230 PM CDT.
* At 1213 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Roganville, or near Kirbyville, moving
north at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Jasper and Roganville around 1220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3070 9385 3070 9393 3099 9399 3099 9383
TIME...MOT...LOC 1713Z 173DEG 44KT 3074 9390
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Calhoun2 follow-up statements
579
WWUS54 KLCH 081723
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1223 PM CDT Mon Jul 8 2024
TXC241-351-081730-
/O.CON.KLCH.TO.W.0057.000000T0000Z-240708T1730Z/
Newton TX-Jasper TX-
1223 PM CDT Mon Jul 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR WEST
CENTRAL NEWTON AND NORTHEASTERN JASPER COUNTIES...
At 1223 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Roganville, or near Jasper, moving north at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Jasper around 1230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3081 9385 3079 9395 3099 9399 3099 9383
TIME...MOT...LOC 1723Z 173DEG 44KT 3086 9392
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Calhoun950 WWUS54 KLCH 081730 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 1230 PM CDT Mon Jul 8 2024 TXC241-351-081740- /O.EXP.KLCH.TO.W.0057.000000T0000Z-240708T1730Z/ Newton TX-Jasper TX- 1230 PM CDT Mon Jul 8 2024 ...THE TORNADO WARNING FOR WEST CENTRAL NEWTON AND NORTHEASTERN JASPER COUNTIES HAS EXPIRED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been allowed to expire. A Tornado Watch remains in effect until 1000 PM CDT for southeastern Texas. && LAT...LON 3081 9385 3079 9395 3099 9399 3099 9383 TIME...MOT...LOC 1730Z 173DEG 44KT 3094 9393 $$ Calhoun
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 8, 10:35 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 8, 10:35 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1035 AM CDT Mon Jul 8 2024
...New UPDATE...
.UPDATE...
Issued at 1035 AM CDT Mon Jul 8 2024
TC Beryl was downgraded to a high end tropical storm as of the 10
AM advisory...regional 88Ds show the center of the system west of
Houston at this time. KBPT has gusted to 53 knots while KORG has
gusted 35 knots...thus no changes were made to inherited TS
Warning. Outer rain bands continue streaming over mainly our TX
zones this morning...expect these to expand ewd, along with
additional more diurnally-driven convection, through the course of
the afternoon. The tornado threat associated with the storm will
also continue as Beryl inches nwd...and a new tornado watch was
issued for the wrn 1/2 of the forecast area through 22L/03z to
account. All associated public products have been issued for these
hazards, including the going Flood Watch.
Otherwise no changes to inherited grids/zones.
25
&&
.SHORT TERM...
(Today through Wednesday night)
Issued at 502 AM CDT Mon Jul 8 2024
Persistent showers and storms will continue as Beryls bands move
across the area. 24h radar estimated rainfall maximums are in the
3- 5 inch range, with those higher totals in southern Jefferson Co
and Cameron Par. Forecast PWATs today are well over the 90th
percentile, with some near their daily max.
As of 4AM, Beryl made landfall near Matagorda as a category 1
hurricane with sustained wind speeds near 80 MPH. It will continue
to weaken as it moves inland, however we will still have impacts in
our area. Specifically focusing on "inland" impacts, we currently
have a Storm Surge Warning and Tropical Storm Warning in effect
for Lower Jefferson and a Tropical Storm Warning in effect for
Hardin, Tyler, and Upper Jefferson. Then we have a Coastal Flood
Warning in effect for Cameron and a Coastal Flood Advisory for
Southern Orange, Southern Calcasieu, Lower Vermilion, Lower Iberia
and Lower St. Mary. There is a Flood Watch in effect for all of
our SETX Counties. Lastly, as the environment is conducive for
tornadoes, we do have a Tornado Watch in effect for Hardin and
Jefferson.
Additional rainfall amounts over the next 3 days will be in the
2-4 inch range, however for SETX most of that is expected today
with trace amounts days 2&3. Then for parts of coastal LA, those
higher totals are expected over today and tomorrow. It is
certainly worth noting that locally higher amounts will be
possible. As a result, today parts of SETX are in a Moderate Risk
for excessive rainfall with a Slight to Marginal Risk area east of
there. Tomorrow Beryl will be over the ArkLaTx with bands
expected to set up / train along coastal Louisiana. We are
highlighted in a day 2 Slight Risk ERO as a result.
Thanks to rain and overcast skies, highs today will be much cooler
in the low to mid 80s across SETX and parts of west central to
southwestern Louisiana. Unfortunately they will be a bit warmer in
the lower 90s across parts of central to south central Louisiana.
With that and higher dewpoints, it would not be out of the realm of
possibility to see near or above Heat Advisory criteria.
Even with Beryl moving off as an extratropical low going into the
latter half of the period, some moisture will still stick around.
As a result, the area can look forward to showers and storms
mainly in the afternoon to evening timeframe.
Tomorrow and Wednesday temps will be in the low to mid 90s across
the entire area with lows in the 70s. A weak frontal boundary
will help in limiting higher dewpoints during that time, with no
heat hazards expected.
Stigger/87
&&
.LONG TERM...
(Thursday through Monday)
Issued at 502 AM CDT Mon Jul 8 2024
A weakness will persist over the region south of a midlevel
trough extending from the central CONUS into the Great Lakes. The
trough will gradually lift northeast by the weekend, with ridging
over the SE coast building west across the Gulf coast. Shower and
thunderstorm chances will be mainly diurnally driven through the
period, with greater coverage expected Thursday and Friday before
becoming more scattered by the weekend. PWATs, while still
somewhat elevated, are not expected to be as extreme as they were
prior to and during Beryl's landfall. Still, with values hovering
between roughly 1.7 and 2.1 inches, locally heavy rainfall and
flooding will be possible in some locations.
High temperatures along and south of I-10 will be near 90 or into
the lower 90s Thursday and Friday when shower coverage is expected
to be higher. Further north, highs are expected to reach the middle
90s. By the weekend and into early next week, daytime temperatures
will gradually increase as ridging aloft builds, with highs reaching
the middle to upper 90s. A return to Heat Advisory headlines could
be in the works by Sunday and Monday as maximum heat index readings
are forecast to reach 108 to 112 degrees in a few locations.
24
&&
.AVIATION...
(12Z TAFS)
Issued at 647 AM CDT Mon Jul 8 2024
Beryl has made landfall and is moving north through TX. Persistent
showers and storms will continue as Beryls bands move across the
area, with higher rain chances across SETX and western Louisiana.
Outside of showers to some intermittent downpours, strong winds
and gusts will be possible.
&&
.MARINE...
Issued at 502 AM CDT Mon Jul 8 2024
Beryl has officially made landfall this morning. Tropical storm
conditions are expected today over Sabine Lake and Sabine Pass,
Texas and adjacent coastal waters westward, with Small Craft
Advisories further east. As Beryl moves further inland, winds and
seas will gradually subside going into tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 91 74 91 70 / 50 70 40 10
LCH 87 76 90 75 / 90 70 60 30
LFT 93 79 92 77 / 50 60 80 30
BPT 86 74 92 74 / 100 60 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning until 1 PM CDT Tuesday for LAZ073-074.
Coastal Flood Advisory until 1 PM CDT Tuesday for LAZ241-252>254.
TX...Tropical Storm Warning for TXZ180-201-515-615.
Coastal Flood Advisory until 1 PM CDT Tuesday for TXZ616.
Flood Watch through Tuesday morning for TXZ180-201-259>262-515-
516-615-616.
GM...Tropical Storm Warning for GMZ430-450-470.
Small Craft Advisory until 1 PM CDT Tuesday for GMZ432-452-455-
472-475.
&&
SHORT TERM...87
LONG TERM....24
AVIATION...87In the hours before
Local storm report, Jul 8, 10:31 AM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1031 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM Non-Tstm Wnd Gst 4 WNW Sea Rim State Par 29.71N 94.12W
07/08/2024 M57 MPH Jefferson TX Mesonet
Mesonet station FADT2 Mcfaddin.
&&Local storm report, Jul 8, 10:32 AM CDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1032 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM Non-Tstm Wnd Gst 3 SW Cameron 29.77N 93.34W
07/08/2024 M45 MPH GMZ432 LA Buoy
Buoy station CAPL1 Calcasieu Pass, LA.
&&Local storm report, Jul 8, 11:33 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1133 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM Tornado 2 SW Jasper 30.90N 94.02W
07/08/2024 Jasper TX Emergency Mngr
Emergency manager reports damage to
condominiums/apartments in west Jasper.
Search and rescue ongoing. Time estimated by
radar.
&&
MC/ASLocal storm report, Jul 8, 11:37 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1137 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM Tornado 1 SW Jasper 30.91N 94.01W
07/08/2024 Jasper TX Public
Jasper County, TX Emergency Management
Director relayed to the NWS that a tornado
struck the city of Jasper. A condo building
took a direct hit. A tornado debris
signature was evident on radar.
&&
CramerLocal storm report, Jul 8, 11:42 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1142 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Storm Surge 4 SE Sabine Pass 29.69N 93.84W
07/08/2024 Jefferson TX C-Man Station
3.1 MHHW measured.
&&Local storm report, Jul 8, 11:45 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1145 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Storm Surge 2 S Port Arthur 29.87N 93.93W
07/08/2024 Jefferson TX C-Man Station
2.73 MHHW.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:14 AM CDT | Tornado Warning | LCH | Hardin, Tyler | 31 min |
| Jul 8, 9:13 AM CDT | Tornado Warning | LCH | Hardin | 17 min |
| Jul 8, 9:20 AM CDT | Tornado Warning | LCH | Hardin, Tyler | 13 min |
| Jul 8, 9:28 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Jefferson, Orange | 17 min |
| Jul 8, 9:32 AM CDT | Tornado Warning | LCH | Hardin | 13 min |
| Jul 8, 10:00 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Tyler | 30 min |
| Jul 8, 10:04 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 7 hr |
| Jul 8, 10:29 AM CDT | Tornado Warning | LCH | Jasper, Newton, Tyler | 46 min |
| Jul 8, 10:36 AM CDT | Tornado Warning | LCH | Hardin, Jefferson | 24 min |
| Jul 8, 10:54 AM CDT | Tornado Warning | LCH | Hardin | 9 min |
| Jul 8, 11:08 AM CDT | Tornado Warning | LCH | Jasper | 19 min |
| Jul 8, 11:16 AM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 21 days |
| Jul 8, 11:55 AM CDT | Tornado Warning | LCH | Jasper, Newton | 20 min |
| Jul 8, 12:34 PM CDT | Tornado Warning | LCH | Jasper | 11 min |
| Jul 8, 12:36 PM CDT | Tornado Warning | LCH | Hardin, Jasper, Tyler | 24 min |
| Jul 8, 1:00 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 15 min |
| Jul 8, 1:12 PM CDT | Tornado Warning | LCH | Jasper | 33 min |
| Jul 8, 1:40 PM CDT | Tornado Warning | LCH | Jasper | 20 min |
| Jul 8, 1:45 PM CDT | Tornado Warning | LCH | Jefferson | 15 min |
| Jul 8, 1:59 PM CDT | Tornado Warning | LCH | Jasper, Newton | 31 min |
| Jul 8, 2:01 PM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 3 hr |
| Jul 8, 2:27 PM CDT | Tornado Warning | LCH | Jasper, Newton | 18 min |
| Jul 8, 2:41 PM CDT | Tornado Warning | LCH | Jasper, Newton | 34 min |
| Jul 8, 3:13 PM CDT | Tornado Warning | LCH | Jasper, Newton | 32 min |
| Jul 8, 3:15 PM CDT | Tornado Warning | LCH | Newton | 30 min |
| Jul 8, 3:44 PM CDT | Tornado Warning | LCH | Newton | 31 min |
| Jul 8, 4:56 PM CDT | River Flood Warning | LCH | Hardin, Jasper | 56 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.